MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC EXTRACTION SCREWDRIVER; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC EXTRACTION SCREWDRIVER; SCREWDRIVERS
Catalog Number 352.311
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Returned, but not the final destination.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: bq received a synthes spine instrument from the customer.Inner drive shaft tip is broken.No details of events have been provided.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary: visual inspection: the extraction screwdriver (part # 352.311, lot # 6900232) was received at us customer quality (cq) with the distal tip of the inner shaft (part # 03.613.004) broken.The broken-off portion was missing.The outer sleeve for the extraction screwdriver was missing.This agrees with the reported complaint condition, thus confirming the complaint.Device failure/ defect identified? yes, the inner shaft has a broken tip.The outer sleeve was missing.Service & repair history: the previous service event for part number 352.311 with lot number 6900232 has been reviewed.No service history review can be performed as the item has not previously been sent in for service.There is no relevant information to the current complained issue.Dimensional inspection: the ø 2.0mm of the inner shaft proximal to the break got measured.Outer diameter: ø2.0 +0.1/-0.1 mm.Caliper: ca 818.Measured diameter = ø 1.99 mm.Conclusion: the measuring result does show conformity.No product design issues or discrepancies were observed during this investigation.Document/ specification review: relevant drawing(s) was reviewed: a review of the manufacturing record evaluations was performed for the finished device lot number, and no non-conformances were identified.Complaint confirmed? yes.Device history review: review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Investigation conclusion: a definitive assignable root cause for the post-manufacturing damage could not be determined based on the provided information.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified because of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXTRACTION SCREWDRIVER
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9235227
Report Number2939274-2019-61737
Device Sequence Number2484125
Product Code HXX
UDI-Device Identifier07611819790735
UDI-Public(01)07611819790735
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number352.311
Device Lot Number6900232
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2019
Initial Date Received by Manufacturer 10/09/2019
Supplement Date Received by Manufacturer11/21/2019
12/04/2019
Initial Report FDA Received Date10/24/2019
Supplement Report FDA Received Date11/22/2019
12/22/2019
Patient Sequence Number1